Alert archive / Oklahoma / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Dec 31, 2021, 11:51 PM CST for LeFlore County, Pushmataha County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2021, 11:51 PM CST (05:51 UTC)
- Expired
- Jan 1, 2022, 3:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 2.0
The text
As transmitted.
125
WGUS54 KTSA 010551
FFWTSA
OKC079-127-010945-
/O.NEW.KTSA.FF.W.0001.220101T0551Z-220101T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1151 PM CST Fri Dec 31 2021
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southern Le Flore County in southeastern Oklahoma...
Northeastern Pushmataha County in southeastern Oklahoma...
* Until 345 AM CST.
* At 1151 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Muse... Whitesboro...
Octavia... Big Cedar...
Nashoba... Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3427 9505 3427 9506 3456 9529 3490 9445
3451 9446 3451 9505
FLASH FLOOD...RADAR INDICATED
$$
RBD1 follow-up statement
355
WGUS74 KTSA 010943
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
343 AM CST Sat Jan 1 2022
OKC079-127-010953-
/O.EXP.KTSA.FF.W.0001.000000T0000Z-220101T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Le Flore OK-Pushmataha OK-
343 AM CST Sat Jan 1 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 345 AM CST EARLY THIS MORNING
FOR SOUTHERN LE FLORE AND NORTHEASTERN PUSHMATAHA COUNTIES...
The heavy rain has ended for the time being. Flooding is no longer
expected to pose an immediate threat, although heavy rainfall may
redevelop into the area later this morning. Please continue to heed
remaining road closures.
A Flood Watch remains in effect until 1200 PM CST Saturday for
portions of Arkansas and Oklahoma.
LAT...LON 3427 9505 3427 9506 3456 9529 3490 9445
3451 9446 3451 9505
$$
69What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 31, 10:50 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Dec 31, 10:50 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
1050 PM CST Fri Dec 31 2021
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 1008 PM CST Fri Dec 31 2021
The much anticipated strong cold front was on the doorstep of
Osage co in Northeast Oklahoma as OK mesonet winds in Kay co had
shifted out of the north with dewpoints in the lower 30s and temps
dropping into the 40s. South of the cold front...across Southeast
Oklahoma into Western Arkansas...a secondary elevated boundary
resided within an area of warm advection and surface dewpoints in
the 60s. This was aiding in a few thunderstorms developing
along/near this boundary in far Southeast Oklahoma. Between these
two boundaries...light to moderate showers were ongoing over much
of the CWA.
Along and South of Interstate 40 Tonight...
A surface boundary currently located across Northeast Texas into
Southern Arkansas is forecast to continue lifting northward as
breezy southerly winds transport low level moisture into the CWA.
This boundary looks to join up with the elevated boundary and form
a sort of pseudo-warm front across Southeast Oklahoma into
Western Arkansas late tonight. Thus...showers and thunderstorms
are forecast to become likely overnight into early Saturday
morning. Deep layer shear values combined with instability and 60+
deg dewpoints will allow for a severe potential with damaging
winds of 60 mph and hail to the size of quarters the main threats.
If storms can become more surface based and rooted along/near the
boundary a non-zero tornado potential could also be possible late
tonight. The greater potential for this would be mainly along and
south of an Antlers to Fort Smith line. Heavy rainfall is also
forecast overnight along and south of I-40 where precipitable
water values around 1.5+" have set up. 1-2 inches of rain with
locally higher amounts up toward 4 inches still looks possible
across these locations and will let the current flood watch ride
as is for now as well. Temperatures should remain warm overnight
with lows in the 50s to low 60s.
North of Interstate 40 Overnight Tonight...
The cold front is progged to enter Northeast Oklahoma and slow
its south southeastward push in response to a deepening surface
low just to the west. By 12z Saturday the cold front looks to be
near Interstate 44 with the surface freezing line near Northwest
Osage co. The freezing line will allow for a transition to
freezing rain to become possible with greater potential after 12z
through the morning hours northwest of Interstate 44, especially
across the western portions of Pawnee and Osage co where the
winter weather advisory resides. Current advisory looks in good
shape and will let it ride as is for now. South of Interstate 44
to Interstate 40...light to moderate rain showers along with
chances for thunderstorms will remain possible. The greater
potential for thunder is expected closer to Interstate 40...where
the elevated frontal boundary is progged to be located. Locally
heavy rainfall is also possible with the majority of the severe
potentials along and south of Interstate 40 tonight. Temperatures
north of Interstate 40 look to fall into the 30s near the Kansas
border to the mid 50s along I-40.
For the evening update tonight...have added minor adjustments to
hourly temp and dewpoint grids based on latest trends and
timing/movement of the cold front. Also added a few adjustments
to pops and QPF across Southeast Oklahoma to account for the
ongoing developing thunderstorms. Lastly...made some minor tweaks
to wind speeds behind the front as it enters Northeast Oklahoma.
The rest of the forecast seems to be in good shape at this time.
&&
.LONG TERM...
(Saturday through Friday)
Issued at 156 PM CST Fri Dec 31 2021
Ongoing strong to severe storms expected early Saturday morning
across far SE OK into west central AR before quickly moving east
of the forecast area by mid Saturday morning. Precip will have
expanded further north across the entire forecast area by early
Saturday as the initial shortwave trough passes. Once the sfc low
moves east of each local a more substantial push southward of the
cold air is expected and the cold front is expected to clear the
forecast area by late Saturday afternoon. Sub freezing temps will
move into portions of Osage and Pawnee counties before the precip
ends and a mixture of freezing rain and sleet are expected across
this zone. The window of higher precip rates will be short lived
however a quick burst of ice accumulation is likely and a winter
weather advisory has been posted accordingly. Light icing on
elevated roadways and any minor accumulation on power lines may
briefly stress local power conditions as gusty northerly winds
develop. The sharp temperature change will be the impact felt by
all locations with dangerous wind chills forecast late Saturday
night through Sunday morning. A secondary window of light snow
potential will also exist Saturday night as the primary mid level
trough axis passes. The location of this light precip band remains
highly uncertain, however given the very cold air in place and
associated high snow / liquid ratios, any light precip amt would
yield measurable snow. Regardless, impacts are not likely with
the Saturday night snow.
Sunday will be cold as sfc high pressure settles over the region
with temperature recovery beginning Monday. Tuesday may be the
warmest day of the week as another strong cold front arrives
Wednesday. Latest 12z deterministic guidance suggest precip
chances may return Thursday along and north of the stalled
frontal zone, however, considerable spread remains amongst
ensemble guidance and the forecast will remain dry at this time
but this time frame will be an upcoming focus.
&&
.AVIATION...
(06Z TAFS)
Issued at 1045 PM CST Fri Dec 31 2021
Showers/thunderstorms will continue to expand in coverage through
the overnight hours, with the better chances of thunder for the
KMLC and KFSM sites. Cigs will continue to lower, with MVFR to IFR
conditions expected areawide. The cold front has recently moved
south of KBVO, and expect the southward progression of the front
to slow a bit overnight before finally surging through the region
Saturday morning. Could see a period of light freezing rain/drizzle
impact the KBVO Saturday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 43 45 12 30 / 90 90 30 0
FSM 57 62 19 33 / 100 100 10 10
MLC 57 63 14 32 / 100 100 10 0
BVO 35 37 9 29 / 80 90 30 0
FYV 54 58 12 29 / 100 100 20 10
BYV 54 58 14 27 / 100 100 20 10
MKO 54 56 12 30 / 100 100 20 0
MIO 40 42 10 26 / 80 100 20 0
F10 53 55 12 31 / 100 100 20 0
HHW 62 67 17 34 / 100 100 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ049-072-074>076.
Winter Weather Advisory from 6 AM to noon CST Saturday for
OKZ054-059.
AR...Flood Watch through Saturday morning for ARZ002-011-019-020-029.
&&
SHORT TERM...20
LONG TERM....07
AVIATION...18Hazardous weather outlook, Dec 31, 5:35 PM CST, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 535 PM CST Fri Dec 31 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011200- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 535 PM CST Fri Dec 31 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Far Southeast Oklahoma into West Central Arkansas. ONSET...After 11 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...After 11 PM. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma into Western Arkansas. ONSET...After 9 PM. WINTER WEATHER. RISK...Limited. AREA...Northwest Osage County in Northeast Oklahoma. ONSET...After 3 AM. DISCUSSION... Southerly winds will continue to transport low level moisture into southeast Oklahoma and western Arkansas tonight and interact with enough instability to support thunderstorm chances overnight into Saturday morning. The greater thunderstorm potential is forecast along and south of Interstate 40, with lesser chances northward. Severe potentials will also be possible mainly late tonight across southeast Oklahoma into west central Arkansas with damaging wind and hail the primary threats. A non zero tornado potential, mainly along and south of a line from Antlers to Fort Smith to Ozark, will also be possible late tonight. The severe storm threat will begin to shift east on Saturday morning as the main storm center exits. Heavy rainfall is also forecast overnight tonight. Rainfall amounts of 1 to 2 inches with isolated amounts of up to 4 inches are expected tonight and Saturday morning in a zone from southeast Oklahoma into northwest Arkansas. This will be enough to push some rivers and creeks to bankfull, with the potential for localized flash flooding. A flood watch is in effect from this evening into Saturday morning for these locations. Late tonight into Saturday morning, there will be the potential for light freezing rain across northwest Osage County in northeast Oklahoma as cold air begins to spill into the region behind a strong cold front. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Winter Weather Potential...High Wind Potential...Dangerous Wind Chill Potential. SUNDAY...Dangerous Wind Chill Potential. MONDAY THROUGH WEDNESDAY...No Hazards. THURSDAY...Dangerous Wind Chill Potential. EXTENDED DISCUSSION... Cold air will surge into the region on Saturday and Saturday night. This will result in areas of light wintry precipitation developing early Saturday in far northeast Oklahoma and into parts of northeast Oklahoma Saturday afternoon. While accumulations are expected to be light, icing is expected mainly northwest of Interstate 44 in northeast Oklahoma. The greater potential is across western Pawnee and Osage counties Saturday morning. On Saturday night, areas of snow flurries and a narrow band of snow is expected mainly for parts of northeast Oklahoma into far northwest Arkansas. The snow band will likely be weakening as it moves east, but light accumulations are expected in a few locations. Amounts are forecast to be less than an inch. Gusty winds with the frigid conditions will result in wind chill values dropping into the single digits in southeast Oklahoma and west-central Arkansas, with wind chills falling into the single digits below zero in northeast Oklahoma and part of far northwest Arkansas. A warming trend is expected early next week before another surge of cold air moves into the region Wednesday into Thursday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Dec 31, 10:12 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1012 PM CST Fri Dec 31 2021
OKZ049-053-010445-
Choctaw OK-Pushmataha OK-
1012 PM CST Fri Dec 31 2021
...A strong thunderstorm will impact portions of southeastern
Pushmataha and northeastern Choctaw Counties through 1045 PM CST...
At 1012 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
north of Hugo Lake State Park, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Sawyer... Rattan...
Hugo Lake State Park... Oleta...
Cloudy... Corinne...
Apple... Sobol...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3415 9550 3439 9520 3430 9504 3424 9505
3424 9515 3416 9515 3416 9516 3410 9516
3400 9538
TIME...MOT...LOC 0412Z 235DEG 34KT 3412 9537
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 10:12 PM CST | Special Weather Statement | TSA | Pushmataha | 33 min |
| Dec 31, 10:21 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 39 min |
| Dec 31, 11:54 PM CST | Special Weather Statement | TSA | Latimer | 36 min |
| Jan 1, 12:02 AM CST | Special Weather Statement | TSA | Choctaw | 28 min |
| Jan 1, 12:25 AM CST | Special Weather Statement | TSA | Pushmataha | 20 min |
| Jan 1, 1:06 AM CST | Special Weather Statement | TSA | LeFlore | 39 min |
| Jan 1, 7:39 AM CST | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Jan 1, 8:39 AM CST | Special Weather Statement | TSA | LeFlore | 51 min |
| Jan 1, 12:47 PM CST | River Flood Warning | TSA | LeFlore | 19 hr |
| Jan 1, 1:36 PM CST | Wind Chill Advisory | TSA | Craig, Creek, Nowata, Pawnee, Rogers, Tulsa and 1 more | 20 hr |
| Jan 1, 1:36 PM CST | Winter Weather Advisory | TSA | Creek, Pawnee | 13 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.